MAUDE Adverse Event Report: INTEGRA LIFESCIENCES MANSFIELD PROG VALVE INLINE; CHPV

INTEGRA LIFESCIENCES MANSFIELD PROG VALVE INLINE; CHPV
Catalog Number 823164
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code Cerebrospinal Fluid Leakage (1772)
Date of Event 07/12/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
An investigation has been initiated based on the reported information.Upon completion of the investigation, a follow-up report will be submitted.
 
Event or Problem Description
A facility reported a 17-year-old male patient (weight: 45 kg), who had shunt malfunction during the use of chpv shunt (codman hakim programmable valve) (id 823164) medical device for an unreported indication."the patient's medical history included a prior eye surgery for blepharitis 10 years ago.His vision was compromised at the time of admission.Other than that, there was no significant past history.Concurrent condition included arrested hydrocephalus with acute exacerbation.After the initial placement of chhabra shunt, it was noticed that ventricles did not decompress satisfactorily.So, a programmable shunt was planned to achieve optimal outcome.The patient had not been consuming any medicines prior to admission.However, upon admission, since he was on ventilator support right from the beginning, he received intravenous antibiotics- meropenem and piperacillin-tazobactam.He was also on levetiracetam to prevent seizures.The device was in use for only one week." "on 26-jul-2025, there was an error in the way the valve was attached to the ventricular end.After checking, the physician performed surgery again and the same was adjusted in front of the company representative.It was then found that the shunt was leaking; a small part of the shunt from the back side was dislodged from the device and lying beside it, which was shown to the company representative.Csf (cerebrospinal fluid) was leaking.The company representative immediately dialed a video call to a senior manager, who confirmed that the device was faulty and would be replaced.Since a standby device was not sent due to a shortage at the dealer's end, it was decided to remove the programmable device and insert a low-pressure chhabra shunt in the meantime until another device could be arranged.The physician requested a replacement for the chpv shunt as soon as possible.The device had been in use for only one week.There was a delay in surgery of about two weeks due to the late receipt of the device.The physician stated it was an out-of-box failure.The device was not available for evaluation.".
 
Additional Manufacturer Narrative
Updated fields: a2, g3, g6, h2, h11.Additional information received: the device had visible leakage of csf, it was a drop wise drop, thereby making insufficient flow towards abdomen).This is a case regarding an 18-year old male patient, who experienced shunt malfunction during the use of chpv (codman hakim programmable valve) medical device for an arrested hydrocephalus with acute exacerbation.
 
Event or Problem Description
N/a.
 
Additional Manufacturer Narrative
Updated fields: d4, d9, g4, g6, h2, h3, h4, h11.The hakim valve was not returned for evaluation; therefore, an evaluation of the device could not be performed.Lot number information has been provided; therefore, device history records (dhr) was reviewed, and no anomalies were found.The root cause(s) of the reported issue could not be determined.If additional relevant information becomes available in the future, this complaint will be reopened, and the respective evaluation performed.Trends will be monitored for this and similar issues.At present, we consider this complaint to be closed.
 
Event or Problem Description
N/a.

Brand Name
PROG VALVE INLINE
Common Device Name
CHPV
Manufacturer (Section D)
INTEGRA LIFESCIENCES MANSFIELD
11 cabot boulevard
11 cabot boulevard
mansfield MA 02048
Manufacturer (Section G)
INTEGRA LIFESCIENCES MANSFIELD
11 cabot boulevard
mansfield MA 02048
Manufacturer Contact
vivian nelson
1100 campus drive
princeton, NJ 08540
6099362319
MDR Report Key23381254
Report Number3013886523-2025-00290
Device Sequence Number4939945
Product Code JXG
UDI-Device Identifier10381780534587
UDI-Public(01)10381780534587(17)290630(10)7379086
Combination Product (Y/N)N
PMA/510(K) Number
K221840
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Device Explanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/25/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number823164
Device Lot Number7379086
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/08/2025
Supplement Date Received by Manufacturer10/27/2025
12/04/2025
Initial Report FDA Received Date10/24/2025
Supplement Report FDA Received Date11/14/2025
12/25/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured07/12/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
LEVETIRACETAM; MEROPENEM (IV); PIPERACILLIN-TAZOBACTAM (IV); VENTILATOR SUPPORT
Outcome Attributed to Adverse Event Required Intervention;
Patient Age18 YR
Patient SexMale
Patient Weight45 KG